# SDR 2025FA0000648

- Difficulty date: August 24, 2025
- Submitted: September 17, 2025
- Operation: General aviation
- Aircraft: N760CP
- Make and model: Cessna 172S
- Aircraft serial: 172S13056
- Aircraft time: 564 hours
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Part number: GFC700
- Part serial: 26360FC0F
- Condition: Deactivated
- Location: Zone 200
- Part time: 564 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

WHEN RETURNING FROM LBX TO LVJ, THE FLIGHT PLAN IN THE G100 CALLED FOR A PRACTICE RNAV 32 APPROACH AT LVJ.  WEATHER WAS VFR WITH NO CLOUDS AND LIGHT WINDS. THE AUTOPILOT WAS ACTIVATED IN NAV MODE AFTER COURSE ESTABLISHED. JUST PRIOR TO THE IAF THE APR BUTTON ON THE AP PANEL WAS PUSHED AND THE AP CORRECTLY ESTABLISHED THE APPROACH. A CIRCLE TO LAND WAS TO BE PERFORMED PRIOR TO THE FAF AND THE AP TO BE TURNED OFF AT 1100 FEET MSL TO ENABLE MANUAL CONTROL OF THE FLIGHT FOR A CIRCLE TO LAND AT PATTERN ALTITUDE OF 1042 FT MSL. HOWEVER, WHEN TRYING TO DISCONNECT THE AP USING THE AP DISCONNECT SWITCH ON THE YOKE, THE AP WOULD NOT DISCONNECT. THE AP BUTTON ON THE AP PANEL WAS PUSHED, BUT THE AP WOULD NOT DISCONNECT. THE CWS BUTTON WAS PUSHED AND HELD, BUT THE AP WOULD NOT DISCONNECT. THE AP CIRCUIT BREAKER WAS PULLED, AND THE AP WOULD NOT DISCONNECT. PILOT HAD TO OVERPOWER THE SERVOS TO ENTER DOWNWIND TO RUNWAY 14, TURN BASE AND LAND. THE TOP BANNER OF THE AFCS STATUS BAR ON THE PFD STAYED STUCK WITH THE FAF CALL OUT. SUBSEQUENT TO THE EVENT N760CP WAS FLOWN TO RITEWAY AVIATION (A GARMIN AUTHORIZED MAINTENANCE SHOP AT KDWH) TO INVESTIGATE THE G1000 ANOMALY.  RITEWAY COULD NOT DUPLICATED ANOMALY ON THE GROUND. CIVIL AIR PATROL TEXAS WING DIRECTOR OF MAINTENANCE DIRECTED RITEWAY TO DOWNLOAD THE SD CARDS FROM THE PFD AND MFB FOR FLIGHT DATA AND SEND TO GARMAN FOR ANALYSIS TO DETERMINE THE CAUSE OF AP FAILURE.  REQUESTED FOLLOW ON TELECON WITH GARMIN, CAP AND RITEWAY BEING SETUP.
